Medication-overuse headache overlapping with serotonin syndrome.
Аннотация
Serotonin syndrome (SS) is an iatrogenic, drug-induced clinical syndrome caused by an increase in the intrasynaptic concentration of serotonin. Serotonin plays a significant role in the pathophysiology of migraines. Upregulation of 5-HT2A receptors is found in medication-overuse headache (MOH). Several migraine medications, both preventative and abortive drugs, act on serotonin receptors. We report two patients with chronic migraine who developed MOH. Besides headache, patients had frequent attacks of dizziness, restlessness, irritability, insomnia, excessive sweating, abdominal discomforts and tremors. These symptoms were suggestive of withdrawal headache. However, on physical examinations, we elicited hyperreflexia, hypertonia, clonus, tachycardia, hypertension, mydriasis and hyperactive bowel sound. Both patients also met the criteria for SS. Cyproheptadine was started. All features, including headaches, got better after cyproheptadine administration within 24 hours. In 7 days, there was practically total improvement. Both patients continued to take cyproheptadine as a preventative medicine, and migraine frequency was under control.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.